MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. SOFT MESH; SURGICAL MESH
Model Number 0117009
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Erosion (1750); Urinary Tract Infection (2120); Prolapse (2475); Bowel Perforation (2668)
Date of Event 10/17/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown to what extent the device may have caused or contributed to the reported event.Based on the information provided, it was reported that the patient experienced recurrent uti's and mesh erosion.It was also reported that the patient experienced adhesions on the patient's right side, however, there was no indication that the adhesions were directly to the mesh implanted in the patient.Adhesions and infection are known inherent risks of surgery and are identified in the adverse reaction section of the instructions-for-use as a possible complication.A manufacturing review was performed which found no anomalies during the manufacturing process of the device.If additional event and/or evaluation information is obtained, this report will be updated.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned to manufacturer.
 
Event or Problem Description
The following is based on a review of medical records provided to davol by the patient's attorney: (b)(6) 2010 - the patient was diagnosed with vaginal prolapse, stress urinary incontinence, urethral mobility, frequency and urgency.The patient underwent a sacrocolpopexy with implant of a bard soft mesh and a non-bard davol "monarc" urethral sling.(b)(6) 2012 - the patient was diagnosed with bladder foreign body, abdominal adhesions, stress urinary incontinence and vaginal prolapse.The patient underwent abdominal exploration, lysis of adhesions, revision/removal of the bard soft mesh and revision of the non-bard davol mid-urethral sling.Per the operative indication " the patient is a (b)(6) female who is status post abd sacrocolpopexy, who was having recurrent urinary tract infections and abd discomfort underwent cystoscopy.Office cystoscopy demonstrated an area on the right lateral wall, where within the bladder mucosa you could see filaments of the mesh that was used for her colpopexy and just over the top of that there were few small bladder stones.She is complaining of right inguinal pain and right lower abd quadrant pain.".
 
Additional Manufacturer Narrative
This is an addendum to the initial mdr to document additional outcomes attributed to adverse event based on the additional medical treatments/hospitalization and general patient outcomes as alleged by the patient.Currently it is unknown to what extent the bard soft mesh device may have caused or contributed to the reported event.It was reported that the patient experienced recurrent uti's and mesh erosion.It was also reported that the patient experienced adhesions on the patient's right side; however, there was no indication that the adhesions were directly to the mesh implanted in the patient.The patient alleges "abscess in colon/bowel and fistulas that are growing together." adhesions are known inherent risks of surgery and adhesions and fistula are identified in the adverse reaction section of the instructions-for-use as a possible complication.Regarding infection the warning section of the instructions-for-use states, ¿if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis.¿ a manufacturing review was performed which found no anomalies during the manufacturing process of the device.Based on the information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.
 
Event or Problem Description
As reported on 01/08/2018, the following is based on a review of medical records provided to davol by the patient's attorney: (b)(6) 2010 - the patient was diagnosed with vaginal prolapse, stress urinary incontinence, urethral mobility, frequency and urgency.The patient underwent a sacrocolpopexy with implant of a bard soft mesh and a non-bard davol "monarc" urethral sling.(b)(6) 2012 - the patient was diagnosed with bladder foreign body, abdominal adhesions, stress urinary incontinence and vaginal prolapse.The patient underwent abdominal exploration, lysis of adhesions, revision/removal of the bard soft mesh and revision of the non-bard davol mid-urethral sling.Per the operative indication " the patient is a 70 year old female who is status post abd sacrocolpopexy, who was having recurrent urinary tract infections and abd discomfort underwent cystoscopy.Office cystoscopy demonstrated an area on the right lateral wall, where within the bladder mucosa you could see filaments of the mesh that was used for her colpopexy and just over the top of that there were few small bladder stones.She is complaining of right inguinal pain and right lower abd quadrant pain." this is an addendum to the initial mdr to document additional medical information and general patient outcomes as provided by the patient.From 2012 to present (2018), the patient alleges being seen by her doctor for infections, abscess in colon/bowel and fistulas that are growing together.(b)(6) 2018: the patient was hospitalized for abscesses, fistulas, infections and diverticulitis.Patient alleges bodily injuries resulted from the implant of the bard/davol soft mesh: ¿mesh erosion, abdominal pelvic pain, infection, painful intercourse and vaginal bleeding.¿ patient alleges before implant of the bard/davol soft mesh product she had "an active lifestyle.¿ as reported after the implant of the pelvic mesh product (s), patient reports ¿had a severe infection after the revision surgery that left me hospitalized for a week.After that my body has not been the same.I have infections and fistulas and more severe incontinence and pain than before the surgery.¿ alleged patient suffered from adhesions, bowel obstruction, bowel perforation, chronic constipation, enterocele, ibs, colitis, diverticulitis, dyspareunia, polymyalgia pneumatic, severe infection after revision, fistulas, peritonitis/sepsis, bladder and vaginal infections, severe pelvic pain, bowel pain, urinary incontinence, urinary retention and wound healing problems after implant of the bard/davol soft mesh.

Brand Name
SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7173358
Report Number1213643-2018-00024
Device Sequence Number1448172
Product Code FTL
UDI-Device Identifier00801741030864
UDI-Public(01)00801741030864
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2015
Device Model Number0117009
Device Catalogue Number0117009
Device Lot NumberHUUD1818
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age70 YR
Patient Weight71